MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PROSTHE, HIP, SEMI-CONS, UNCEME, MET/POLY, NON-PORO, CALICUM-PHOSP

SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PROSTHE, HIP, SEMI-CONS, UNCEME, MET/POLY, NON-PORO, CALICUM-PHOSP
Model Number 71309113
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/30/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was hospitalized due to leg pain.This was treated via nerve root block (injection).
 
Additional Manufacturer Narrative
It was reported that the patient was hospitalized due to leg pain.The affected r3 delta ceramic liner, biolox delta head, r3 acetabular shell and synergy porous plus high offset stem, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical analysis noted there was no septic etiology reported and this adverse event was treated via nerve root block (injection).No revision surgery has been scheduled or performed yet.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but not limited to traumatic injury, patient reaction or joint tightness.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
SYN POR PLUS HA HO STEM SZ 13
Common Device Name
PROSTHE, HIP, SEMI-CONS, UNCEME, MET/POLY, NON-PORO, CALICUM-PHOSP
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9446740
Report Number1020279-2019-04358
Device Sequence Number16704914
Product Code MEH
UDI-Device Identifier03596010459787
UDI-Public03596010459787
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source foreign,study,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/22/2018
Device Model Number71309113
Device Catalogue Number71309113
Device Lot Number08CM06412A
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;